Healing From Complex Trauma & PTSD/CPTSD

A journey to healing from complex trauma.

The joys of withdrawal from heavy duty meds….

2 Comments

I am aware going cold turkey with heavy duty anti-depressants, is not a good idea.

And neither is not taking them for 4 days, then having no script and then being off it a week. My self care rocks. Not.

I had the shaking and headaches, on Monday when I saw my doctor.

Sleep issues are back and have worsened….nausea….muscle pain worse….and I can handle physical pain…so I know it’s bad. It hurts to even move my head.

Haven’t slept all night….so tired too, which is not helping my mood.

Fed up.

Feel like crap.

Just read on medical websites that going cold turkey on Effexor….can be as hard on the body and brain…as withdrawing from hard drugs.

Well at least that validated how feeling like crap….is okay and part of withdrawal.

http://mentalhealthdaily.com/2014/03/12/effexor-xr-withdrawal-symptoms-how-long-will-they-last/

And the withdrawal issues, can last weeks, months, or even a year…..especially if you have been on it for an extended period of time, which I have….over 2 years.

Oh joy.

This woman talking about Effexor and withdrawal is interesting.

I am always more interested in hearing from those who have actually endured it.

http://effexorwithdrawalsymptoms.com/effexor-withdrawal-symptoms-vs-ssri-discontinuation-syndrome/

Author: Healing From Complex Trauma & PTSD/CPTSD

I am a survivor of complex and multiple trauma and abuse, who at the age of 40, began my healing journey. I am using my journey to recovery and healing, to help others, to help survivors feel less alone, validated, encouraged and to enable others to understand themselves more. Complex trauma, particularly from severe, prolonged childhood abuse, is profoundly life changing. Complex trauma produces complex adults. The journey to recovery is a painful, often lonely, emotional daily challenge and it is my aim to encourage others in their daily battle. ~ Lilly Hope Lucario

2 thoughts on “The joys of withdrawal from heavy duty meds….

  1. Hi, please take care of yourself, ask your doctor how to quit that drug. I was on pristiq for a couple of months and discontinuation was hard. Sending you a hug.

  2. I’m so sorry for what you’re going through right now, with withdrawal. I am on Effexor, myself. This is my second time on it, and I am worried about what withdrawal woes I may be facing, if I ever go off. The first time I was on Effexor was back in 2003. I was on 75mg from around February until some time in October. Aside from a horrible side effect issue the first day, I had no other side effects with Effexor, and had no trouble coming off it. I went back on fairly recently… around 2011 or so. I am still on it, and still at the relatively-low dose of 75mg daily. I asked my psychiatrist, the prescriber, what trouble I may have coming off. She said I shouldn’t have any issues, so long as I come off gradually. She went on to say that I’m probably going to be on it indefinitely, given my situation with anxiety disorder and complex PTSD, as well as critically-severe IBS. My post is probably not helping you right now… sorry about that! At least, I wanted you to know I’m out here, and listening.

    What’s your dosage level, if you don’t mind my asking?